Alert archive / Minnesota / Beach Hazards Statements in 2015
Beach Hazards Statement 8, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Oct 1, 2015, 9:11 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2015, 9:11 AM CDT (14:11 UTC)
- Expired
- Oct 1, 2015, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 2.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332 WHUS43 KDLH 011411 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 911 AM CDT THU OCT 1 2015 MNZ037-WIZ001-020200- /O.NEW.KDLH.BH.S.0008.151001T1411Z-151002T0200Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 911 AM CDT THU OCT 1 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * LOCATION...THE BEACHES OF DULUTH AND SUPERIOR. * DANGEROUS SWIMMING CONDITIONS...ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ DAP
1 follow-up statement
076 WHUS43 KDLH 020149 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 849 PM CDT THU OCT 1 2015 MNZ037-WIZ001-020300- /O.EXP.KDLH.BH.S.0008.000000T0000Z-151002T0200Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 849 PM CDT THU OCT 1 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM CDT THIS EVENING... HIGH WAVE ACTION CAN MAKE SWIMMING DIFFICULT. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Oct 1, 6:30 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 1, 6:30 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
630 AM CDT THU OCT 1 2015
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 320 AM CDT THU OCT 1 2015
THE NORTHLAND WILL BE IN A PERSISTENT BLOCKING PATTERN THROUGH
FRIDAY AND BEYOND. A LARGE AREA OF HIGH PRESSURE WILL REMAIN
CENTERED NEAR JAMES BAY IN CANADA BOTH TODAY AND TOMORROW. THIS
WILL MAINTAIN RELATIVELY DRY EASTERLY FLOW ACROSS THE NORTHLAND
AND HELP KEEP CLOUD COVER WEST OF THE FORECAST AREA. THE FLOW FROM
LAKE SUPERIOR WILL KEEP AREAS CLOSER TO THE LAKE COOLER THAN AREAS
FARTHER INLAND. THE FLOW IS EXPECTED TO BE STRONGER
FRIDAY...ESPECIALLY AT THE TWIN PORTS AND ALONG THE NORTH SHORE.
THEREFORE...HIGH TEMPERATURES WILL BE A BIT COOLER ON FRIDAY.
HIGHS TODAY WILL RANGE FROM THE MIDDLE/UPPER 50S NEAR LAKE
SUPERIOR TO THE AROUND 60 DEGREES WELL INLAND. HIGHS ON FRIDAY
WILL PRIMARILY BE IN THE MIDDLE AND UPPER 50S.
CLEAR SKIES AND LIGHT WIND SPEEDS WILL AGAIN PROMOTE RADIATIONAL
COOLING TONIGHT. LEANED ON THE COLDER MODEL GUIDANCE FOR OVERNIGHT
LOWS...WITH A HEAVY WEIGHTING TO THE GEM REGIONAL MODEL. OVERNIGHT
LOWS WILL LIKELY RANGE FROM THE UPPER 30S TO LOW 40S NEAR LAKE
SUPERIOR...TO THE MIDDLE TO LOW 30S WELL INLAND. SOME SPOTS COULD
DROP TO THE UPPER 20S. MAY NEED ADDITIONAL FROST AND FREEZE
HEADLINES FOR TONIGHT.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 320 AM CDT THU OCT 1 2015
AN UPPER LEVEL BLOCKING PATTERN REMAINS OVER THE FORECAST AREA
THROUGH MONDAY. SFC HIGH PRESSURE WILL BE ANCHORED OVER NORTHERN
ONTARIO THROUGH SUNDAY NIGHT. AS A RESULT...AN EASTERLY FLOW WILL
AFFECT THE REGION THROUGH MONDAY WITH MIN TEMPS IN THE 30S AND MAX
TEMPS IN THE 50S. A GRADUAL WARM UP ON TUESDAY WITH SOME MAX TEMPS
IN THE 60S. THE ECMWF IS THE ONLY LONG RANGE MODEL THAT PUSHES AN
UPPER TROF INTO THE NORTHERN PLAINS MONDAY NIGHT AND TUESDAY. THE
GFS HOLDS ONTO THE BLOCKING PATTERN ALOFT THROUGH MONDAY
NIGHT...BUT BRINGS A WEAKER UPPER LEVEL TROF OVER THE AREA ON
TUESDAY. HOWEVER...MODELS ARE NOTORIOUS FOR IGNORING THE FACT THAT
HURRICANE JOAQUIN WILL SERVE AS A MAJOR BLOCK TO THE ADVANCEMENT
OF ANY SYSTEMS EASTWARD THROUGH THE REGION UNTIL THE HURRICANE
BREAKS DOWN. AS SUCH...FEEL THE MODELS ARE TOO FAST WITH THE ONSET
OF RAIN MONDAY NIGHT AND HAVE A BLENDED APPROACH. THIS IS TRUE
THROUGH WEDNESDAY WITH THE AMOUNT OF RAIN FORECAST WITH A COLD
FRONT PROGGED TO MOVE THROUGH THE REGION.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 629 AM CDT THU OCT 1 2015
HIGH PRESSURE WILL REMAIN NEAR JAMES BAY THROUGH THE FORECAST.
THIS WILL KEEP A DRY EASTERLY FLOW OVER THE TERMINALS. PATCH
MORNING FG WITH VLIFR AT BRD WILL QUICKLY BECOME VFR. OTHER
LOCATIONS WILL BE VFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 57 37 55 35 / 0 0 0 0
INL 62 28 59 35 / 0 0 0 0
BRD 61 36 58 36 / 0 0 0 0
HYR 61 33 60 33 / 0 0 0 0
ASX 60 30 58 37 / 0 0 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR WIZ001>004-
006>009.
MN...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR MNZ012-019>021-
034>038.
LS...NONE.
&&
SHORT TERM...GROCHOCINSKI
LONG TERM...GSF
AVIATION...GSFHazardous weather outlook, Oct 1, 3:20 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 320 AM CDT THU OCT 1 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-020830- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 320 AM CDT THU OCT 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT TEMPERATURES WILL FALL INTO THE LOWER 30S EARLY THIS MORNING ACROSS MUCH OF THE NORTHLAND. A FROST ADVISORY IS IN EFFECT FOR NORTHWEST WISCONSIN AND PARTS OF NORTHEAST MINNESOTA THROUGH 8 AM THIS MORNING. MUCH OF THE REGION COULD DROP TO THE LOWER 30S AGAIN TONIGHT...AND POSSIBLY RESULT IN ANOTHER FROSTY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FROST IS ALSO POSSIBLE IN SOME PARTS OF THE REGION FRIDAY AND SATURDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LSZ121-140>148-020830- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 320 AM CDT THU OCT 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE WILL BE INCREASING NORTHEAST FLOW ACROSS WESTERN LAKE SUPERIOR TODAY. THE WINDS AND RESULTING WAVES COULD BE HAZARDOUS FOR SMALL CRAFT ALONG PORTIONS OF THE SOUTH AND NORTH SHORES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NORTHEAST FLOW OVER WESTERN LAKE SUPERIOR WILL RESTRENGTHEN FRIDAY. THE WINDS AND RESULTING WAVES COULD RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG PORTIONS OF THE SOUTH AND NORTH SHORES FRIDAY AFTERNOON INTO FRIDAY NIGHT. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:49 PM CDT | Frost Advisory | DLH | Ashland, Bayfield, Burnett, Douglas, Iron, Price and 2 more | 17 hr |
| Oct 1, 9:13 AM CDT | Small Craft Advisory | DLH | 66 hr |
Nearby
Beach Hazards Statements in Minnesota, 2015Beach Hazards Statements in Wisconsin, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.